Weight Gain - Adomen
Oct 22, 2003
I am on Viread, Epivir and Viramune (switched from Sustiva due to depression. All labs are very good. I've been on this for the last 9 months. I've gained 10 pounds... mostly in my mid section. I know I eat too much (I also excercise regularly) and that normally for "me" my weight gain is in the mid-section. My question: Can the meds I am on cause fat distribution to my abdomen? If they can.... is there anything I can do to alleviate this?
Response from Dr. Henry
There is not much published info on fat changes due to your particular drug combination. Patients typically gain 10+ pounds of weight during their first year on treatment (wide variation on that) which is mostly fat and often in the abdominal area. Your combination contains meds than generally have not been the worse offenders in the fat gain department. Good diet and exercise is the starting point for dealing with it. I don't think that switching the meds around would help much. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting HIV From Condom Inside Out
- Risk Of HIV Transmission From Condom Slipped
- Should I Get Tested After Protected Anal Sex?
- Could Swollen Lymph Nodes Be A Sign Of Primary HIV Infection
- Fever After Performing Oral Sex Worried I Have HIV
- Runny Nose After Vaginal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.